Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 35, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 3, 2018, 9:48 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2018, 9:48 AM EDT (13:48 UTC)
- Expired
- Oct 4, 2018, 6:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
420 WHUS72 KKEY 031348 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 948 AM EDT Wed Oct 3 2018 GMZ052>055-072>075-032200- /O.NEW.KKEY.SC.Y.0035.181003T1348Z-181003T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 948 AM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE AFTERNOON... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until late afternoon. * WINDS...Northeast to east winds near 20 knots. * WAVES/SEAS...Seas will average 4 to 7 feet across most of the Florida Straits PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
2 follow-up statements
045 WHUS72 KKEY 032020 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 420 PM EDT Wed Oct 3 2018 GMZ052>055-072>075-040230- /O.EXT.KKEY.SC.Y.0035.000000T0000Z-181004T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 PM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northeast to east winds near 20 knots. * WAVES/SEAS...Seas will peak near 7 feet across portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman/CLR
211 WHUS72 KKEY 040234 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1034 PM EDT Wed Oct 3 2018 GMZ052>055-072>075-041000- /O.CON.KKEY.SC.Y.0035.000000T0000Z-181004T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1034 PM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northeast to east winds near 20 knots. * WAVES/SEAS...Seas as high as 7 feet expected across portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 9:30 AM EDT, 18 minutes earlier.
Area forecast discussion, Oct 3, 9:30 AM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Key West FL 930 AM EDT Wed Oct 3 2018 .DISCUSSION...In the middle and upper levels(700-200 mb), latest available satelitte imagery overlaid with model streamline analysis as of 900 am, depict the center of sprawling middle and upper ridge centered over the Hill Country of Texas, with attendant eastern flank of the ridge reaching the Eastern Gulf of Mexico including the Florida Peninsula. The center of a surface/low level anticyclone was positioned over the Southern Smoky Mountain. A surface low level/inverted trough is just upstream of the Florida Keys over the Northern Bahamas attm. Across the tropics, the next tropical wave was positioned just west of the Windward Islands. The 12Z sounding illustrated a moderate to fresh northeast flow off of the surface up to about 500 mb, then becoming north to northeast and fresh to strong above that. Given intrusion of drier air in the middle levels or above about 750 mb, columnar PWAT has fallen to 1.53 inches. .CURRENTLY...As of 900 am, skies are mostly sunny across the islands and surrounding waters. Just a few cumulus are all thats visible over the islands attm. Temperatures over the islands are in the lower 80s with dewpoints in the lower to middle 70s. The preponderance of lower topped showers are detected over the outer Western Florida Straits, but this coverage of activity is on a dwindling trend as well. C-man stations along the Florida Reef are a solid 15 to 20 knots from the northeast with gusts between 20 and 25 knots as well as in the Southeastern Gulf of Mexico northwest of the Lower Keys. .SHORT TERM...For the rest of today and this evening, 1020-1025 mb surface ridging stretching from the Western Atlantic along the 33rd parallel westward to the Southern Appalachians will remain in place through the afternoon. Breezy conditions will continue through early this afternoon, then winds will let down slightly towards sunset. The only change is lower pops to 10% over the islands and insert breezy wording thru the afternoon. && .MARINE...Rest of today and this evening, currently, middle level winds are mixing down attm, and are near 20 knots across the Florida Straits attm, and 15 to 20 knots in Hawk Channel and the northwest channel with gusts near 25 knots. Winds will come down a few knots by later in the afternoon and evening. As such, will issue an SCA across the Straits thru the afternoon hours and maintain SCEC conditions across Hawk Channel and in the SE Gulf waters including Rebecca Shoal and the Dry Tortugas Channels. && .AVIATION...12Z Terminal Forecast Discussion: VFR conditions will prevail at both EYW and MTH terminals. Skies will be mostly clear to partly cloudy throughout the day and mostly clear after 04/00Z. East- northeast winds will be sustained at about 10 knots with gusts near 20 knots at times until 04/00Z. The chance of showers appears to be too low for mention in the TAFs the remainder of today and tonight as the main source of moisture shifts southwest of the islands. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Futterman Aviation/Nowcasts....TD Upper Air/Data Collection......BT Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 3, 6:19 AM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 619 AM EDT Wed Oct 3 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-041000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 619 AM EDT Wed Oct 3 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected along the Florida Keys and surrounding waters. The primary thunderstorm hazards will be lightning strikes. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms are expected across the Florida Keys and adjacent coastal waters. The primary thunderstorm hazard will be lightning strikes. A Small Craft Advisory may periodically be required for portions of the coastal waters of the Florida Keys due to northeast to east winds near 20 knots, especially Thursday night and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.